A case of bleomycin-induced lung toxicity
MetadataShow full item record
A 64-year-old female was admitted for thy cough, dyspnea, fever, loss of appetite, and weight loss. Past medical history revealed scoliosis, cholecystectomy, and Hodgkin lymphoma. ABG values were: pH: 7.42, pCO(2): 40.2 mm Hg, pO(2): 61.4 mm Hg. Chest CT showed cystic lesions, emphysema, ground glass, and reticular opacities. ABG values worsened under 8L/min nasal oxygen. The patient underwent bilevel positive airway pressure (BiPAP) and methylprednisolone 60 mg/day bid was commenced. The final diagnosis was respiratory insufficiency due to bleomycin toxicity. The patient deceased on the sixth day after transfer to the intensive care unit. Bleomycin is an effective chemotherapeutic agent used for Hodgkin lymphoma treatment. It causes significant lung toxicity in half of the patients. Clinicians should always remember that bleomycin toxicity may lead to fatal complications in patients with comorbid conditions. We present this case to remark the possible consequences of bleomycin toxicity and the precautions taken to preclude bleomycin-induced pulmonary complications are discussed.
- Makale